TITLE

SCIATIC NERVE INJURY DUE TO INTRAGLUTEAL INJECTION OF TETRACYCLINE HCl, FOLLOWED BY ACUTE ARTERIOSPASM OF THE LOWER EXTREMITY

AUTHOR(S)
Lee Jr., W. H.; Stallworth, J. M.
PUB. DATE
April 1958
SOURCE
Angiology;Apr1958, Vol. 9 Issue 2, p63
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A case report is presented of misplaced intragluteal injection of tetracycline HCl, presumably into or around the left sciatic nerve, with resultant irritative destruction of the motor and sensory fibers of the nerve roots of S-1, S-2, and to some extent L-5, followed by secondary gangrene of the skin and subcutaneous tissue's of the foot and toes. There was also evidence of moderate persistent vasospastic disease of the lower extremities. It is postulated that the case may represent a variant of the syndrome known as posttraumatic reflex sympathetic dystrophy.
ACCESSION #
16389452

 

Related Articles

  • Ropivacaine.  // Reactions Weekly;12/9/2006, Issue 1131, p32 

    The article presents a case report of a teenage girl patient who developed sciatic nerve extension after receiving ropivacain during total knee arthroplasty, with reference to a study by C. Cornet, S. Lignot et al. in the October 2006 issue of "Anesthesia and Intensive Care." The sciatic nerve...

  • Abstracts of recent literature. Edelstein, Joan; Schein, Jerome D. // Journal of Rehabilitation Research & Development;Apr97, Vol. 34 Issue 2, p227 

    Presents an abstract of the study `Exercise Training Improves Functional Recovery and Motor Nerve Conduction Velocity After Sciatic Nerve Crush Lesioin in the Rat,' by N.L.U. van Meeteren et al. published in the `Archives of Physical Medicine and Rehabilitation' in 1996.

  • Tetracycline.  // Reactions Weekly;1/23/2010, Issue 1285, p25 

    The article describes the case of a 17-year-old boy who developed a drug rash with eosinophilia and systemic symptoms (DRESS) while receiving tetracycline for acne.

  • Doxycycline.  // Reactions Weekly;9/10/2011, Issue 1368, p16 

    The article describes the case of a 22-year-old woman who presented with acute erosive while receiving treatment with doxycycline for acne, published in the January 2011 issue of the "Journal of the Association of Physicians of India."

  • Doxycycline.  // Reactions Weekly;9/10/2011, Issue 1368, p16 

    The article describes the case of a 16-year-old boy who developed liver dysfunction as a consequence of long-term with doxycycline for alpha 1-antitrypsin deficiency panniculitis, published in the July 2011 issue of the "Journal of the American Academy of Dermatology."

  • Tetracycline.  // Reactions Weekly;11/5/2011, Issue 1376, p29 

    The article describes the case of a 16-year-old girl who experienced pseudotumour cerebri while receiving tetracycline therapy for acne vulgaris.

  • Minocycline.  // Reactions Weekly;7/2/2011, Issue 1358, p23 

    The article describes the case of a 72-year-old woman who developed black thyroid after receiving oral minocycline for refractory bronchitis, published in the January 2010 issue of the journal "Internal Medicine."

  • Doxycycline.  // Reactions Weekly;6/11/2011, Issue 1355, p16 

    The article describes the cases of two women who developed photoonycholysis during malaria prophylaxis with oral doxycycline for 5 months.

  • Differential gene expression and alternative splicing of survivin following mouse sciatic nerve injury. Amiri, S.; Movahedin, M.; Mowla, S. J.; Hajebrahimi, Z.; Tavallaei, M. // Spinal Cord;Oct2009, Vol. 47 Issue 10, p739 

    Study design:In vivo studies using an axotomy model in adult male Naval Medical Research Institute mice.Objective:Survivin, a unique member of the inhibitor of the apoptosis (IAP) protein family, is expressed during embryonal development, but is undetectable in terminally differentiated cells...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics